Advertisement

The European Physical Journal Special Topics

, Volume 222, Issue 8, pp 1813–1826 | Cite as

Fractional calculus of variations of several independent variables

  • T. OdzijewiczEmail author
  • A. B. Malinowska
  • D. F. M. Torres
Regular Article

Abstract

We prove multidimensional integration by parts formulas for generalized fractional derivatives and integrals. The new results allow us to obtain optimality conditions for multidimensional fractional variational problems with Lagrangians depending on generalized partial integrals and derivatives. A generalized fractional Noether’s theorem, a formulation of Dirichlet’s principle and an uniqueness result are given.

Keywords

European Physical Journal Special Topic Fractional Derivative Fractional Calculus Fractional Integral Part Formula 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    N.H. Abel, Euvres completes de Niels Henrik Abel (Christiana: Imprimerie de Grondahl and Son; New York and London: Johnson Reprint Corporation. VIII, 1965), p. 621Google Scholar
  2. 2.
    O.P. Agrawal, Comput. Math. Appl. 59, 1852 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    R. Almeida, A.B. Malinowska, D.F.M. Torres, J. Math. Phys. 51, 033503 (2010)MathSciNetADSCrossRefGoogle Scholar
  4. 4.
    R. Almeida, D.F.M. Torres, Appl. Math. Lett. 22, 1816 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    D. Baleanu, S. Muslih, Physica Scripta 72, 119 (2005)MathSciNetADSCrossRefzbMATHGoogle Scholar
  6. 6.
    L. Bourdin, T. Odzijewicz, D.F.M. Torres, Adv. Dyn. Syst. Appl. 8, 3 (2013)MathSciNetGoogle Scholar
  7. 7.
    J. Cresson, J. Math. Phys. 48, 033504 (2007)MathSciNetADSCrossRefGoogle Scholar
  8. 8.
    L.C. Evans, Partial Differential Equations (Gruaduate Studies in Mathematics, American Mathematical Society, United States of America, 1997)Google Scholar
  9. 9.
    G.M. Ewing, Calculus of variations with applications (Courier Dover Publications, New York, 1985)Google Scholar
  10. 10.
    G.S.F. Frederico, D.F.M. Torres, J. Math. Anal. Appl. 334, 834 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    G.S.F. Frederico, D.F.M. Torres, Appl. Math. Comput. 217, 1023 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    J. Jost, X. Li-Jost, Calculus of variations (Cambridge Univ. Press, Cambridge, 1998)Google Scholar
  13. 13.
    A.A. Kilbas, H.M. Srivastava, J.J. Trujillo, Theory and applications of fractional differential equations (North-Holland Mathematics Studies, 204, Elsevier, Amsterdam, 2006)Google Scholar
  14. 14.
    V. Kiryakova, Generalized fractional calculus and applications (Longman Sci. Tech., Harlow, 1994)Google Scholar
  15. 15.
    M. Klimek, On solutions of linear fractional differential equations of a variational type (The Publishing Office of Czenstochowa University of Technology, Czestochowa, 2009)Google Scholar
  16. 16.
    M. Klimek, M. Lupa, Fract. Calc. Appl. Anal. 16, 243 (2013)MathSciNetGoogle Scholar
  17. 17.
    M.J. Lazo, D.F.M. Torres, J. Optim. Theory Appl. 156, 56 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    A.B. Malinowska, Appl. Math. Lett. 25, 1941 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    A.B. Malinowska, J. Vib. Control 19, 1161 (2013)CrossRefGoogle Scholar
  20. 20.
    A.B. Malinowska, D.F.M. Torres, Introduction to the fractional calculus of variations (Imperial College Press, London & World Scientific Publishing, Singapore, 2012)Google Scholar
  21. 21.
    E. Noether, Gött. Nachr., 235 (1918)Google Scholar
  22. 22.
    T. Odzijewicz, A.B. Malinowska, D.F.M. Torres, Nonlinear Anal. 75, 1507 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    T. Odzijewicz, A.B. Malinowska, D.F.M. Torres, Comput. Math. Appl. 64, 3351 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    T. Odzijewicz, A.B. Malinowska, D.F.M. Torres, Abstr. Appl. Anal., ID 871912 (2012)Google Scholar
  25. 25.
    T. Odzijewicz, A.B. Malinowska, D.F.M. Torres, Fract. Calc. Appl. Anal. 16, 64 (2013)MathSciNetGoogle Scholar
  26. 26.
    T. Odzijewicz, D.F.M. Torres, Balkan J. Geom. Appl. 16, 102 (2011)MathSciNetzbMATHGoogle Scholar
  27. 27.
    I. Podlubny, Fractional differential equations (Academic Press, San Diego, CA, 1999)Google Scholar
  28. 28.
    F. Riewe, Phys. Rev. E (3) 53, 1890 (1996)MathSciNetADSCrossRefGoogle Scholar
  29. 29.
    F. Riewe, Phys. Rev. E (3) 55, 3581 (1997)MathSciNetADSCrossRefGoogle Scholar
  30. 30.
    S.G. Samko, A.A. Kilbas, O.I. Marichev, Fractional integrals and derivatives (Gordon and Breach, Yverdon, 1993)Google Scholar
  31. 31.
    V.E. Tarasov, Ann. Phys. 323, 2756 (2008)MathSciNetADSCrossRefzbMATHGoogle Scholar
  32. 32.
    D.F.M. Torres, Eur. J. Control 8, 56 (2002)CrossRefGoogle Scholar
  33. 33.
    D.F.M. Torres, Commun. Pure Appl. Anal. 3, 491 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    B. van Brunt, The calculus of variations (Universitext, Springer, New York, 2004)Google Scholar
  35. 35.
    R. Weinstock, Calculus of variations with applications to physics and engineering (McGraw Hill Book Company Inc., 1952)Google Scholar

Copyright information

© EDP Sciences and Springer 2013

Authors and Affiliations

  • T. Odzijewicz
    • 1
    Email author
  • A. B. Malinowska
    • 2
  • D. F. M. Torres
    • 1
  1. 1.CIDMA – Center for Research and Development in Mathematics and Applications, Department of MathematicsUniversity of AveiroAveiroPortugal
  2. 2.Faculty of Computer ScienceBialystok University of TechnologyBiałystokPoland

Personalised recommendations